Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 16, 2011, 4:34 AM EST for 6 counties in Florida. It took effect at Jan 16, 2011, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2011, 4:34 AM EST (09:34 UTC)
- In effect from
- Jan 16, 2011, 12:00 PM EST
- Expired
- Jan 16, 2011, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WWUS82 KJAX 160934 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 434 AM EST SUN JAN 16 2011 FLZ020>023-030-035-162300- /O.UPG.KJAX.FW.A.0009.110116T1700Z-110116T2300Z/ /O.NEW.KJAX.FW.W.0009.110116T1700Z-110116T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST- 434 AM EST SUN JAN 16 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WARMING INTO THE LOWER 60S AND DRY AIR NEAR THE SURFACE WILL SUPPORT A RED FLAG EVENT WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 TO 5 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ024-031-036-162300- /O.NEW.KJAX.FW.W.0009.110116T1700Z-110116T2300Z/ NASSAU-BRADFORD-ALACHUA- 434 AM EST SUN JAN 16 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. TEMPERATURES WARMING INTO THE LOWER 60S IN COMBINATION WITH A POCKET OF DRY AIR NEAR THE SURFACE WILL LEAD TO RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AROUND 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
1 follow-up statement
227 WWUS82 KJAX 162304 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 604 PM EST SUN JAN 16 2011 FLZ020>024-030-031-035-036-170015- /O.EXP.KJAX.FW.W.0009.000000T0000Z-110116T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-UNION-BRADFORD-GILCHRIST- ALACHUA- 604 PM EST SUN JAN 16 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ JDS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 16, 4:10 AM EST, 24 minutes earlier.
Area forecast discussion, Jan 16, 4:10 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EST SUN JAN 16 2011
...MILDER TEMPS WITH INCREASING RAIN CHANCES FOR EARLY
NEXT WEEK...
.SYNOPSIS...BROAD LONG WAVE TROUGH COVERS THE EASTERN U.S. AN UPPER
LOW WAS OPENING UP ACROSS SW TX. COLD HIGH PRESSURE WAS ANCHORED
OVER THE DEEP SOUTH...BUT SLOWLY WEAKENING. SATELLITE IMAGERY WAS
INDICATING CONSIDERABLE CLOUDS ACROSS NE FL FROM ISENTROPIC LIFT AND
MOISTURE TRAPPED BELOW THE INVERSION LEVEL. AS A RESULT TEMPS ACROSS
ALL OF NE FL WERE ABOVE FREEZING AND WILL CANCEL THE FREEZE WARNING
ON EARLY MORNING FORECAST ISSUANCE. WITH MOSTLY CLEAR SKIES ACROSS
INLAND SE GA...MOST SITES THERE HAD TEMPS AT OR BELOW FREEZING.
&&
.SHORT TERM...MODELS INDICATE THE CLOUD COVER AND ISENTROPIC LIFT
WILL CONTINUE ACROSS MUCH OF THE EASTERN HALF OF NE FL TODAY AND
WILL GO PARTLY SUNNY THERE AND MOSUNNY ELSEWHERE. TOOK A BLEND OF
THE GUIDANCE AND HAVE HIGH TEMPS NEAR 60 SE GA AND LOWER TO MID 60S
NE FL.
THE UPPER LOW ACROSS SE TX OPENS UP AND MOVES TOWARDS THE AREA
TONIGHT. THE GFS CONTINUES TO DEVELOP A WELL-DEFINED SFC LOW OVER
THE GOMEX BY SUN NIGHT AND MON BEFORE MOVING IT ACROSS NE FL.
THE NAM HAS A WEAKER LOW AND THE ECMWF CONTINUES TO WAIT TO DEVELOP
THE SFC LOW UNTIL SHORTWAVE MOVES OVER THE ATLC COASTAL WATERS.
ALL MODELS SHOW GOOD SWATH OF MOISTURE AND LIFT OVER THE AREA
BEGINNING LATE TONIGHT ACROSS THE EXTREME SOUTH...THEN SPREADING
NORTH ACROSS THE REMAINDER OF THE AREA ON MONDAY. HAVE GONE WITH
LIKELY/CATEGORICAL POPS AND LEANED TOWARDS HPC QPF. HAVE A N-S
QPF DISTRIBUTION WITH TOTAL QPF OF AROUND A HALF OF AN INCH NORTH
TO CLOSE TO AN INCH SOUTH. MODELS ALSO SHOW MU CAPES OF 250-500J
ACROSS NE FL DURING THE MONDAY AFTERNOON AND HAVE GONE WITH
ISOLATED STORMS THERE. STORMS WILL BE MAINLY ELEVATED.
POPS WILL DECREASE MONDAY NIGHT AS LOW PRESSURE INTENSIFIES
OFFSHORE AND MOVES NE. THE NAM IS SLOWER THAN THE GFS WITH
THE PCP MOVING OUT SO TOOK A BLEND. KEEP LIKELY POPS IN
DURING THE AREA AND DECREASE TO CHANCE AFTER MIDNIGHT.
HAVE KEPT LOW POPS IN TUESDAY DUE TO POSSIBLE WRAP-AROUND PRECIP AND
A RAPIDLY APPROACHING SECOND FRONT. TEMPS WILL WARM INTO
THE MID 60S IN SE GA AND NEAR 70 IN NE FL.
.LONG TERM...SECONDARY FRONT MOVES IN TUESDAY NIGHT/EARLY WED
BRINGING A CHANCE OF SHOWERS. HIGH PRESSURE BUILDS IN LATE
WED INTO EARLY THU BRINGING IN COOLER AND DRIER AIR BUT NO
FREEZES EXPECTED. THE GFS AND ECMWF MODELS CONTINUE TO DIVERGE
THU-FRI. THE ECMWF RAPIDLY DEVELOPS A POTENT SFC LOW OVER THE LOWER
MS VALLEY ON THU...MOVING IT TO THE MID-ATLC STATES BY THU NIGHT.
GFS HOLDS OFF ON DEVELOPMENT UNTIL MID AND UPPER LEVEL ENERGY
REACHES THE ATLC OFF THE NC COAST. AS A RESULT...ECMWF IS
CONSIDERABLY WETTER WITH COLD FRONT LATE IN THE WEEK. WILL CONTINUE
TO LEAN HEAVILY ON THE GFS SOLUTION. MODELS INDICATE A COLDER
AIR MASS FOR NEXT WEEKEND WITH A POSSIBLE LIGHT FREEZE SAT AM.
&&
.AVIATION...PREVAILING VFR FORECAST. LARGE AREA OF STRATOCU NOTED IN
SATELLITE FOG PRODUCT IN THE SWLY ISENTROPIC ASCENT AREA WITH CIGS
BTN 5000-7000 FT AND IS EXPECTED TO CONTINUE THROUGH THE MORNING
HRS. LIGHT FOG IN MVFR RANGE EXPECTED AT CRG THROUGH 12Z TODAY. A
CHANCE OF MVFR CIGS ACROSS NE FL THROUGH THE LATE MORNING BUT
CHANCES APPEAR LOW ENOUGH TO KEEP OUT OF THE TAF FORECAST FOR NOW
UNTIL METAR OBS INDICATE LOWERING CIGS. TONIGHT...LOWER CIGS AND
POSSIBLE VSBY RESTRICTIONS WITH MVFR CONDS POSSIBLE AFTER
06Z...MAINLY NE FL TAFS...AS RAIN CHANCES INCREASE GRADUALLY FROM S
TO N.
&&
.MARINE...N WINDS NEAR 10-15 KT EXPECTED TO SHIFT TO NE LATER TODAY.
SEAS GENERALLY 2-4 FT. APPROACH OF LOW PRES FROM THE SW TONIGHT AND
MON WILL RESULT IN E TO NE WINDS THAT SHIFT TO SLY AND THEN SW MON
NIGHT. SCEC ARE POSSIBLE OFFSHORE MON AFTN AND EVENING E OF THE LOW
PRES WITH SEAS BUILDING TO 4-6 FT BY EARLY MON EVENING. SEAS MAY
BUILD TO NEAR 7 FT ACROSS THE SE MARINE ZONES MON EVENING BEFORE
LOWERING BACK TO 4-6 FT. STIFF SWLY FLOW EXPECTED UP UNTIL FRONTAL
PASSAGE ON WED WITH WINDS AND SEAS LIKELY REMAINING IN THE SCEC
RANGE.
&&
.FIRE WEATHER...DURATIONS OF ABOUT 4-5 HRS OF CRITICALLY LOW RH ARE
AGAIN ANTICIPATED FOR THE SUWANNEE VALLEY AREA SO UPGRADED FIRE WX
WATCH TO A WARNING. LEANING TOWARD THE MET MOS GUIDANCE
DEWPOINTS...A MARGINAL RED FLAG EVENT IS NOW FCST FOR NASSAU...
BRADFORD...AND ALACHUA COUNTIES. A PORTION OF NW DUVAL COUNTY MAY
HAVE SOME 3-4 HR DURATIONS OF LOW RH BUT WITH CURRENT DEWPOINTS
RUNNING HIGHER THAN GUIDANCE...WILL DEFER ANY OTHER EXPANSION OF RED
FLAGS TO THE DAY SHIFT. INCREASING MOISTURE LEVELS INTO THE WEEK
AHEAD WILL PRECLUDE ANY RED FLAGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 60 36 58 47 / 0 0 70 60
SSI 58 44 60 52 / 0 10 80 70
JAX 62 43 63 51 / 0 10 80 60
SGJ 60 48 63 54 / 0 20 80 60
GNV 64 45 63 52 / 0 20 80 50
OCF 66 47 65 53 / 0 30 80 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-NASSAU-
SUWANNEE-UNION.
FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR BAKER-COLUMBIA-
GILCHRIST-HAMILTON-NASSAU-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
PP/ARSHazardous weather outlook, Jan 15, 9:30 AM EST, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EST SAT JAN 15 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 930 AM EST SAT JAN 15 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FREEZE WARNING IN EFFECT TONIGHT FOR PORTIONS OF INLAND NORTHEAST FLORIDA... A FREEZE WARNING IS IN EFFECT TONIGHT FOR PORTIONS INLAND NORTHEAST FLORIDA. FURTHER DETAILS CAN BE FOUND IN THE URGENT WEATHER MESSAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP/SEC
In the hours before
Local storm report, Jan 16, 2:19 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
219 AM EST SUN JAN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM WILDFIRE 4 NNW ORANGE PARK 30.23N 81.73W
01/15/2011 DUVAL FL BROADCAST MEDIA
A WILDFIRE BROKE OUT DUE TO BURNING OF HOUSEHOLD TRASH
AND DAMAGED AT LEAST 3 STRUCTURES. THE FIRE GREW TO 15 TO
20 ACRES BEFORE BEING CONTAINED.
&&
ARSNearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.